Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Morphine

started on morphine sr 15 and ir 15every 4hrs prn. I felt that they were helping with pain but I started to feel sick after taking it... nausea, dizzy, vomiting, muscle ticks (hands and speech).  I emailed my spine surgeon today hope to hear from him tmrw. Anyways just curious if anyone has experience with morphine 
thank you
advertisement
1

Comments

  • memerainboltmemerainbolt IndianaPosts: 6,065
    The side effects can be as you described: nausea and vomiting, drowsiness, dizzy and sweating. But you did the right thing about contacting your doctor. Hopefully you will get an answer tomorrow. Please keep us posted on how you are doing.
    Sandra
    Spine-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • Hello Samantha
    Remember, if the effects include difficulty breathing, catching your breath or extreme sleepyness, please have someone take you to medical proffesionals for an evaluation...

    Those meds cause different reactions in different people and may be a bit strong to start if you havent had them before.

    I had taken the 15s in the past and had similar symptoms..with the added anxiety.


    William Garza
    Spine-Health Mod
    erator

    Welcome to Spine-Health

  • advertisement
  • edited 10/27/2016 - 12:21 AM
    These side effects are very common with opioid pain meds. I would consult your Dr. to see what to do.

    From personal experience, I find that nausea can be greatly reduced if you take your meds immediately before, during or right after a meal(though I think it's best to take before the meal otherwise it will take a very long time for the meds to metabolize and kick in).

    I have also found that with new opioid prescriptions the nauseating side effects usually lessen after 1-2 weeks. If you still have problems it could be that the meds are too strong for you. 15mg of morphine every 4 hours can build up to a decently large amount of morphine in one day especially if you have an average or below average body height/weight and little previous opioid tolerance, so you may want to increase the amount of time between doses or lower the base dosage if side effects don't go away within a week or so. But, really you should call your Dr. or Pharmacist to see what to do.
  • Thank you for your responses. I just got home after seeing my dr. She felt that I shouldn't take that morphine anymore. I am 5 5" and 130lbs about average height and weight. She switched me to fentynal 25mcg change every 3days and oxycodone 10mg every 4hrs prn pain for BT pain. Oh she also gave me compazine for nausea. She felt that the morphine wasn't a good option for my pain as is was causing too many SE so to speak. She wants to keep me comfortable until I have my surgery in December at the university hospital. 
    This is such a nice place to discuss issues my surgeon gave me this website to look at for help/information regarding my back and scheduled spine surgery haveing an ALIF. 

    Again thank you 
  • I also just tried the morphine long acting the last few days to see and I still was feeling those symptoms so maybe not the right choice for me
  • advertisement
  • How are you doing on the fentynal?

    Technically, that med is 50+ times stronger than Morphine, so that's kind of a strange replacement if morphine was already too nauseating. But maybe since it's such a low dosage it will work out better?

    I'm 5' 10" but also about 130lb's right now (I've lost a lot of weight recently due to a stomach disease) and at the moment I get nauseated from a simple 5mg vicodin if I don't take it with food whereas when I was 165lb's I could take 120mg+ of Oxycodone in a day and not have a single side effect. The best motto when it comes to opioid dosing is "start low and go slow" so it seems strange your Dr. is jumping to such strong meds right off the bat but hopefully you're tolerating the patch fine.

    I'm glad you're liking it here! Welcome to the club! I've been using these forums off and on for years and it really is a great resource for Pain patients.
  • memerainboltmemerainbolt IndianaPosts: 6,065
    Just remember, everyone's body reacts different. It's not just your size and weight but your metabolism also. I'm on Fentanyl 75mcg, 5'3" and 90 lbs. I have no side effects and I'm still in pain.
    My doctor did a personalized gene drug interaction test, simple swab in the mouth. This way they will find out what drugs work and what doesn't. Keeps you from having to "try" to see what will work.
    Sandra
    Spine-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • If you can't get a morphine pump I would definitely go with Methadone for pain next best thing I'd like the fentanyl patch as well
    Bill K
  • The user and all related content has been deleted.
  • I had that when I had knee surgery and was in the hospital. If I had a choice it would be that or Demerol.
    Diagnosis: Thoracic facet syndrome & cervical and thoracic radiculopathy from car accident trauma.
advertisement
Sign In or Register to comment.